Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 10, 2006, 3:36 AM CDT for 6 counties in Kansas. It took effect at Apr 10, 2006, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2006, 3:36 AM CDT (08:36 UTC)
- In effect from
- Apr 10, 2006, 10:00 AM CDT
- Expired
- Apr 10, 2006, 7:32 PM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 100836 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 336 AM CDT MON APR 10 2006 ...STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS MUCH OF NORTH CENTRAL KANSAS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS WILL RESULT IN INCREASING STRONG AND GUSTY SOUTHERLY WINDS FOR MUCH OF THE AREA TODAY. ACROSS NORTH CENTRAL KANSAS WINDS BY LATE MORNING ARE EXPECTED TO AVERAGE AROUND 30 MPH WITH GUSTS UP TO AROUND 45 MPH. THE GUSTY WINDS WILL BE SLOW TO DIMINISH DURING THE EVENING HOURS. KSZ008-009-020-021-034-035-101645- /O.NEW.KTOP.WI.Y.0010.060410T1500Z-060411T0300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 336 AM CDT MON APR 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO AROUND 45 MPH ARE EXPECTED BY LATE MORNING. THE GUSTY WINDS WILL CONTINUE INTO THE MID EVENING HOURS BEFORE DIMINISHING BELOW ADVISORY LEVELS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ PF
2 follow-up statements
000 WWUS73 KTOP 101610 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1110 AM CDT MON APR 10 2006 ...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH OF NORTH CENTRAL KANSAS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS WILL KEEP STRONG AND GUSTY SOUTHERLY WINDS FOR MUCH OF THE AREA TODAY. WINDS ACROSS NORTH CENTRAL KANSAS SHOULD AVERAGE AROUND 30 MPH WITH GUSTS UP TO AROUND 45 MPH. THE GUSTY WINDS WILL BE SLOW TO DIMINISH DURING THE EVENING HOURS. KSZ008-009-020-021-034-035-110300- /O.CON.KTOP.WI.Y.0010.000000T0000Z-060411T0300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1110 AM CDT MON APR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45 MPH ARE EXPECTED THROUGH THE AFTERNOON. THE STRONG AND GUSTY WINDS WILL CONTINUE INTO THE MID EVENING HOURS BEFORE DIMINISHING BELOW ADVISORY LEVELS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
000 WWUS73 KTOP 110032 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 732 PM CDT MON APR 10 2006 KSZ008-009-020-021-034-035-110145- /O.CAN.KTOP.WI.Y.0010.000000T0000Z-060411T0300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 732 PM CDT MON APR 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE NOT EXPECTED TO INCREASE THIS EVENING...THUS THE ADVISORY HAS BEEN CANCELLED. SOUTH WINDS OF AROUND 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:28 PM CDT, 13 hours 8 minutes earlier.
Area forecast discussion, Apr 9, 2:28 PM CDT, 13 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 228 PM CDT SUN APR 9 2006 .DISCUSSION... WEATHER REMAINS TRANQUIL ACROSS THE CWA THIS AFTERNOON WITH ONLY SOME HIGH CLOUDS OVER THE NORTHERN AREAS. MOST OF THIS WAS GENERATED OFF THE FRONT RANGE WHEN A MORE ZONAL FLOW WAS PRESENT ACROSS THE CENTRAL ROCKIES...BUT IS NOW BEGINNING TO END WITH TRANSITION TO MORE SOUTHWEST FLOW ALOFT. THEREFORE CLEAR SKIES WILL BE THE RULE TONIGHT. THE LEESIDE TROUGH WILL CONTINUE TONIGHT AND MONDAY WITH STEADY SOUTH/SOUTHEASTERLY WINDS WHICH WILL CONTINUE TONIGHT GENERALLY IN THE 10-20 MPH. ALTHOUGH THE AIR REMAINS DRY AND SKIES CLEAR...AM EXPECTING THE MIXING TO BE THE PRIMARY FACTOR FOR NOT GOING ANY COOLER THAN THE MID 40S EAST. WILL ONLY LIMIT LOWS TO AROUND 50 IN THE WESTERN AREAS WHERE BEST MIXING SHOULD OCCUR. THE SOUTHERLY WINDS WILL BECOME GUSTY AGAIN ON MONDAY WITH SOME GUSTS TO AROUND 40 MPH IN THE WESTERN CWA AND 35 MPH OVER THE EAST. SOME POTENTIAL FOR A WIND ADVISORY IS THERE FOR THE WESTERN 6 COUNTIES...BUT EVENT WILL BE MARGINAL AND AN EXPECTED INCREASE IN HIGH CLOUDS BY LATE MORNING INTO THE AFTERNOON HOURS MAY PROVE TO BE THE DECIDING FACTOR ON WHETHER OR NOW CRITERIA WILL BE MET. WILL HOLD OFF FOR NOW AND LET THE MID SHIFT TAKE A LATER LOOK AT FACTORS INVOLVED TO SEE IF ONE IS NEEDED. THE INCREASING SOUTHERLY WINDS WILL ALSO BUMP UP THE 850 TEMPS. WITH READINGS OF 13-16 DEGREES C EAST AND 16-18 DEGREES WEST...WILL KEEP HIGHS IN THE UPPER 70S NORTH CENTRAL AND THE MID 70S EAST...ALTHOUGH IF HIGH CLOUDS IN THE AFTERNOON DO NOT MATERIALIZE...THEN AROUND 80 LOOKS GOOD FOR THE NORTH CENTRAL. EITHER WAY...A GOOD 10 TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. MON NIGHT-WED...LOOKS LIKE A WARM NIGHT MONDAY NIGHT INTO TUESDAY AS SOUTHERLY WINDS CONTINUE AND ISENTROPIC LIFT LIKELY PROVIDING GOOD CLOUD COVERAGE AFTER MIDNIGHT. MAY NEED TO ADD SOME POPS THIS PERIOD FOR OVERNIGHT CONVECTION. AMOUNT OF CLEARING WILL HAVE SOME CONTRIBUTION TO THE AVAILABLE INSTABILITY TUESDAY AFTERNOON BEFORE THE NEXT FRONT SLIDES INTO THE CWA FROM THE NORTH. GFS KEEPS AREA CAPPED WHILE ETA ERODES. ENOUGH SHEAR FOR SUSTAINED UPDRAFTS SO COULD GET SOME STRONGER STORMS IN THE LATE AFTERNOON AND EVENING. AN IN BETWEEN DAY FOR WEDNESDAY AS FRONT DROPS OVER THE STATE AND STALLS IN WEST NORTHWESTERLY FLOW ALOFT. THURS-SUN...TEMPS RUNNING AROUND THE 80 MARK THUR-SUN AS FLOW TRANSITIONS FROM WEAK UPPER RIDGE TO SOUTHWESTERLY ALOFT. HAVE KEPT TS FOR SATURDAY BUT MAY BE A BIT SOON DEPENDING ON HOW QUICKLY NEXT WAVE EJECTS OUT OF THE WEST. MODELS HAVE VARIED WITH STRENGTH AND SPEED OF THIS SYSTEM...AND WILL HAVE AN IMPACT ON TEMPS FOR SUNDAY. IF SYSTEM CONTINUES TREND OF DAMPENING AND MOVING QUICKLY NORTHEAST...COULD NEED TO INCREASE TEMPS FOR SUNDAY. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 9, 3:25 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT SUN APR 9 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-102030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 325 PM CDT SUN APR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY OVER NORTH CENTRAL KANSAS THIS AFTERNOON...WHILE THE VERY HIGH CATEGORY CONTINUES ACROSS THE NORTHEAST AND EAST CENTRAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RANGELAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY OVER NORTHEAST AND EAST CENTRAL KANSAS MONDAY AND TUESDAY. IN NORTH CENTRAL KANSAS...THE INDEX WILL REACH THE EXTREME CATEGORY MONDAY...AND THE VERY HIGH CATEGORY TUESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER ALL THE AREA TUESDAY AND TUESDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.